Kentucky, 2014Damaging Winds in Kentucky, July 27, 2014
July 27, 2014 · NWS ILN · 2 events in 1 county or zone
Thunderstorms developed during the evening hours ahead of an approaching cold front. Some of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the evening hours ahead of an approaching cold front. Some of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 27, 6:56 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 27, 6:56 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
756 PM EDT SUN JUL 27 2014
.SYNOPSIS...
A COLD FRONT WILL CROSS THE OHIO VALLEY THIS EVENING...FOLLOWED BY
AN UPPER LEVEL TROUGH CROSSING EAST OF THE REGION OVERNIGHT. A
STRONG PUSH OF COLD AIR BEHIND THE FRONT WILL RESULT IN SCATTERED
SHOWERS AND SPRINKLES DURING THE DAY...WHICH WILL LIKELY OCCUR
THROUGH MID-WEEK. A LONG WAVE UPPER LEVEL TROUGH WILL BE FOUND
TO THE EAST...RESULTING IN WELL BELOW NORMAL TEMPERATURES FOR THE
FORESEEABLE FUTURE.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION ALONG THE LINE HAS PICKED UP IN AND AHEAD OF IT AND
STORMS WILL CONTINUE TO BE MONITORED FOR SEVERITY THIS EVENING.
HAVE STRIPPED A NUMBER OF COUNTIES IN NORTHWEST 1/3 OF CWA BEHIND
FRONT FROM THE TOR WATCH. WILL LET THE REST OF THE COUNTIES EXPIRE
AT 9:00 AND DO NOT THINK THAT WE WILL EXTEND IN TIME UNLESS THEY
START EXHIBITING A MARKED INCREASE IN ROTATION WHICH IS NOT
EXPECTED.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
ABUNDANT CLOUD COVER IS EXPECTED IN THE COLD AIR TOMORROW...AT
LEAST A VERY BKN CU FIELD. SHOWERS AND WIDESPREAD SPRINKLES APPEAR
TO BE INDICATED DURING THE AFTERNOON THROUGH MIDWEEK...ESPECIALLY
IN THE COLDEST AIR OVER NORTHERN CWA. THESE SHOWERS MAY PUSH SOUTH
TO THE OHIO RIVER MONDAY BUT WILL LIKELY NOT REACH THAT FAR SOUTH
ON TUES OR WED.
CUTOFF LOW AND LONGWAVE TROUGH WILL PARK ITSELF OVER THE THE GREAT
LAKES AND NORTHERN OHIO VALLEY...KEEPING WELL BELOW NORMAL
TEMPERATURES AND A CHANCE OF LATE DAY SPRINKLES/SHOWERS IN THE
FORECAST FOR THE FORESEEABLE FUTURE.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AIRMASS SHOULD MODIFY SOMEWHAT BY THURS AND FRI THAT THE SHOWERS
DUE TO DAYTIME HEATING WILL NOT BE AS PREVALENT. TEMPERATURES WILL
REMAIN COOL AS NORTHERLY FLOW PERSISTS OVER THE REGION.
ADDITIONAL UPPER LEVEL ENERGY DROPS INTO THE ERN U.S. MEAN TROF
OVER THE WEEKEND. THIS RESULTS IN THE TROF DEEPENING AGAIN. THE
GFS IS MORE AGGRESSIVE WITH THIS THAN THE ECMWF.
THERE SHOULD BE ENUF LIFT BOTH DAYS FOR DIURNAL CONVECTION TO
DEVELOP. WILL CARRY CHANCE POPS IN THE E AND SLIGHT CHANCE IN THE
W ON SATURDAY AND CHANCE POPS ALL LOCATIONS SUNDAY AS THE TROF
LIFTS E.
TEMPERATURES WILL REMAIN BELOW NORMAL OVER THE WEEKEND.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH
LATE THIS AFTERNOON INTO EARLY THIS EVENING. BEST CHANCE FOR
THUNDERSTORM ACTIVITY IS NEAR KCMH AND KLCK. HAVE A TEMPO FOR
THUNDERSTORMS IN THIS AREA WITH A LONGER PERIOD OF VCTS. WENT WITH
A VCTS MENTION FOR KDAY AND KILN. ALTHOUGH THERE MAY BE SOME
ISOLATED THUNDERSTORM ACTIVITY AROUND KCVG AND KLUK KEPT THUNDER
MENTION OUT OF THE TAFS AT THIS TIME.
AFTER THE PASSAGE OF THE COLD FRONT NOT EXPECTING ADDITIONAL
THUNDERSTORM ACTIVITY ALTHOUGH A FEW SHOWERS WILL STILL BE
POSSIBLE. WINDS WILL BE GUSTY OFF AND ON THROUGH THE AFTERNOON AND
EARLY EVENING WITH WIND GUSTS AROUND 20 TO 25 KNOTS. WIND GUSTS
WILL SUBSIDE TONIGHT HOWEVER WINDS WILL STAY UP SOME THROUGH THE
OVERNIGHT HOURS. DUE TO THIS KEPT FOG MENTION OUT OF THE TAFS.
LOWER CLOUDS ARE EXPECTED TO MOVE INTO THE AREA OVERNIGHT. HAVE
SOME MVFR CIGS WORKING INTO THE AREA LATE IN THE OVERNIGHT HOURS
AND INTO THE DAY ON MONDAY. AN UPPER LEVEL DISTURBANCE WORKS INTO
THE AREA ON MONDAY ALLOWING FOR SOME SCATTERED SHOWER ACTIVITY
ACROSS THE REGION.
OUTLOOK...MVFR VSBYS POSSIBLE MONDAY WITH SHOWERS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...FRANKS/SITES
AVIATION...NOVAK
Hazardous weather outlook, Jul 27, 2:13 PM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT SUN JUL 27 2014
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-281915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
313 PM EDT SUN JUL 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS DEVELOPING THIS AFTERNOON HAVE AN INCREASED
POTENTIAL FOR BECOMING SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND POSSIBLY TORNADOS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Jul 27, 6:41 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT SUN JUL 27 2014
OHZ045-052>055-062>064-280015-
CHAMPAIGN OH-CLARK OH-FAYETTE OH-FRANKLIN OH-GREENE OH-MADISON OH-
PICKAWAY OH-UNION OH-
741 PM EDT SUN JUL 27 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN UNION...
NORTHWESTERN PICKAWAY...MADISON...EASTERN GREENE...FRANKLIN...
NORTHERN FAYETTE...EASTERN CLARK AND SOUTHEASTERN CHAMPAIGN COUNTIES
THROUGH 815 PM EDT...
AT 742 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM UNIONVILLE CENTER TO BELL CENTER...MOVING EAST AT 40
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SOUTH CHARLESTON...
PLAIN CITY...LONDON...JEFFERSONVILLE...WEST JEFFERSON...HILLIARD...
UPPER ARLINGTON...REYNOLDSBURG...NEW HOLLAND...MOUNT STERLING...GROVE
CITY...DOWNTOWN COLUMBUS AND OHIO STATE UNIVERSITY.
ALSO...UNIONVILLE CENTER...CHOCTAW LAKE...GLADSTONE...RESACA...BELL
CENTER...PLUMWOOD...SOUTH SOLON...SHADY GROVE...LAFAYETTE AND AMITY
ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3994 8281 3991 8281 3950 8329 3973 8387
4018 8344 3997 8278 3994 8278Local storm report, Jul 27, 6:45 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 NE CHUCKERY 40.12N 83.38W
07/27/2014 UNION OH BROADCAST MEDIA
A BARN ROOF WAS PARTIALLY REMOVED...LEADING TO PARTIAL
COLLAPSE
&&
SNYDERSpecial weather statement, Jul 27, 6:56 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
756 PM EDT SUN JUL 27 2014
INZ075-KYZ091>093-280030-
OHIO IN-KENTON KY-BOONE KY-CAMPBELL KY-
756 PM EDT SUN JUL 27 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMPBELL...BOONE...
KENTON AND OHIO COUNTIES THROUGH 830 PM EDT...
AT 755 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CONSTANCE TO BURLINGTON TO HARTFORD...MOVING EAST AT
45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BURLINGTON...FORT
MITCHELL...RISING SUN...ERLANGER...FLORENCE...TAYLOR MILL...UNION...
INDEPENDENCE...ALEXANDRIA AND WALTON.
ALSO...VILLA HILLS...BELLEVIEW...CRESCENT SPRINGS...CRESCENT PARK...
FORT WRIGHT...WATERLOO...LAKESIDE PARK...OAKBROOK...RABBIT HASH AND
KENTON VALE ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3900 8498 3899 8496 3902 8492 3901 8490
3903 8488 3905 8489 3907 8485 3910 8466
3907 8463 3908 8459 3897 8430 3891 8425
3879 8452 3898 8501Special weather statement, Jul 27, 6:57 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT SUN JUL 27 2014
KYZ100-OHZ081-088-280030-
LEWIS KY-ADAMS OH-SCIOTO OH-
757 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCIOTO...SOUTHERN
ADAMS AND NORTHERN LEWIS COUNTIES THROUGH 830 PM EDT...
AT 755 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CONCORD...
MOVING EAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VANCEBURG AND
PORTSMOUTH.
ALSO...CEDAR MILLS...CARRS...ROME...BLUE CREEK...WAMSLEY...SANDY
SPRINGS...BUENA VISTA...TURKEY CREEK LAKE...LOMBARDSVILLE AND
GARRISON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3861 8359 3885 8358 3883 8290 3875 8291
3872 8297 3872 8302 3870 8303 3868 8302
3863 8306 3859 8307 3856 8310Special weather statement, Jul 27, 7:00 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
800 PM EDT SUN JUL 27 2014
OHZ063-072-080-280030-
CLINTON OH-FAYETTE OH-HIGHLAND OH-
800 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND...SOUTHERN
FAYETTE AND CLINTON COUNTIES THROUGH 830 PM EDT...
AT 800 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR OAKLAND...
MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON...SABINA...
NEW VIENNA...LEESBURG AND GREENFIELD.
ALSO...COWAN LAKE STATE PARK...CUBA...BURTONVILLE...MORRISVILLE...
MELVIN...NEW ANTIOCH...REESVILLE...LEES CREEK...HIGHLAND AND SAMANTHA
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3938 8399 3957 8393 3957 8390 3944 8334
3923 8344Special weather statement, Jul 27, 7:02 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT SUN JUL 27 2014
OHZ046-055-056-065-280030-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-
802 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LICKING...NORTHEASTERN
FRANKLIN...NORTHEASTERN FAIRFIELD AND SOUTHEASTERN DELAWARE COUNTIES
THROUGH 830 PM EDT...
AT 800 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HUBER
RIDGE...MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GAHANNA...NEW ALBANY...
REYNOLDSBURG...PATASKALA...HEATH AND BUCKEYE LAKE.
ALSO...PORT COLUMBUS AIRPORT...WHITEHALL...JERSEY...SUMMIT STATION...
ALEXANDRIA...BEECHWOOD TRAILS...ETNA...KIRKERSVILLE...GRANVILLE SOUTH
AND BROWNSVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3994 8220 3994 8223 3991 8224 3992 8246
3984 8247 3984 8240 3983 8239 3977 8240
4003 8303 4019 8294 3997 8219Thunderstorm Wind, Kenton
- When
- July 27, 7:06 PM EST
- Where
- Kenton County, 0.69 mi N of Maurice
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.010, -84.500
One tree downed due to thunderstorm winds.
Thunderstorm Wind, Kenton
- When
- July 27, 7:15 PM EST
- Where
- Kenton County, 1.75 mi NW of Independence
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.950, -84.550
One tree downed due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 27, 2014$55 million · 3 in hail · 115 events
- Tornadoes and Hail in Tennessee, July 27, 2014EF3 · 42 events
- Lightning Strikes in California, July 27, 20141 death · 9 injured · 2 events
- Hail and Damaging Winds in North Carolina, July 27, 20141 death · $40,000 · 1.75 in hail · 14 events
- Flash Flood and Flooding in Massachusetts, July 27, 20144 injured · $440,000 · 50 kt wind · 20 events
- Tornado and Flash Flooding in Massachusetts, July 27 to 28, 2014$277,000 · EF1 · 17 events
- Tornadoes and Flash Flood in West Virginia, July 27, 2014$184,000 · EF1 · 20 events
- Hail and Damaging Winds in Tennessee, July 27, 2014$213,000 · 1 in hail · 38 events
- Tornado and Flash Flooding in Kentucky, July 27 to 28, 2014$4,000 · EF1 · 77 events
- Flash Flooding and Lightning Strike in Nevada, July 27 to 28, 2014$1.0 million · 3 events
- Hail and Damaging Wind in New Jersey, July 27 to 28, 2014$1.0 million · 52 kt wind · 3 events
- Damaging Winds in Ohio, July 27, 2014$185,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529057, 529058.